Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Child with intense cough, cries and throws out everything after giving asthalin puff. Should I continue giving the puff?

My daughter is 17 month old ,sincee 1week she had cough doctor said it ios allergic cough ll be cured in 4-5 dayz and prescribed aarexol plus and ambrotics-S cough syrup .But when it didnt worked doctor suggeststed us asthalin inhaler 2 puffs 4 times per day (for 5 days) my daughter cries so much while giving puff sometime she throws out evrythin after giving puff .Should I continue giving puff ? I am really worried about her coughing and pain and scare she goes through while coughing .
Asked On : Sat, 19 May 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hello aparna2312
I saw your question posted on sat 19th may 2012 now ( 30th june). As the question is in public forum, the answer may be useful to others.
It will be worthwhile to understand a little about cough, so that the mental agony gets reduced.
Cough is a useful mechanism, given by nature, to expel unwanted particles from the respiratory tract: usually germs, dust and inhale foreign bodies.
Beyond a point cough becomes disturbing to all : patient, parent, physician.
Cough is dry when no chest noises are heard and productive when you can literally hear the phlegm in the chest.
Dry cough requires cough suppressants, which are not given below 2 years and wet cough needs which can dissolve the mucus and help the child to propel it out. Again in children cough expectorants are not given below the age of six.
Next we decide where is the problem
1. Nose : there will be running nose, nose block, sneeze or nose itch. Some times nose bleed will be there. The four described are manifestations of allergy. If it is infection it will running nose. That would be watery in viral and generally very thick and yellow in bacterial. Of course there are no rigid demarcation here. Nose tip redness indicates infection and calls for an antibiotic
2. behind the nose above the throat: this is the seat of a organ called Adenoids, which acts as a filter: filters unwanted items present in the inhaled air. Problem with adenoids will produce snoring, mouth breathing, hearing problems, ear pain and peculiar changes in the facial features.
3. Problems in ear can cause cough at times. They manifest as pain discharge and itch
These are very easy to note by the parent
4. Problems in the throat can lead to throat pain, swallowing difficulty which can be identified by the parent.
5. Problems in voice box will cause hoarseness of voice
6. Problems in the airways will cause disturbing cough. If cough is associated with pain it may need antibiotic.
What I had described so far is discussion in relation to location.
Next we will come to the cause of the cough.
If the cough is due to allergy the medicine you had used asthalin is ideal one. you have given it.
If child cires while giving asthalin inhaler try to use a spacer. If the child cries, more of the drug will be delivered to the lungs. If vomiting give before food.
Generally allergic cough will take 4 to 14 days to settle down.
There is not much point in changing the medicine or the
with regards
Answered: Sat, 30 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor